Texas, 2004Damaging Wind in Texas, June 18, 2004
June 18, 2004 · NWS FWD · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 18, 2:48 PM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 18, 2:48 PM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
348 PM CDT FRI JUN 18 2004
.345 PM PUBLIC DISCUSSION...
AN OUTFLOW BOUNDARY (FROM RED RIVER CONVECTION) CONTINUES TO SURGE
SOUTHWARD AT ABOUT 15 MPH. THE BOUNDARY SHOULD SLOW AS IT MOVES INTO
THE DFW METRO AREA. SUFFICIENT INSTABILITY AND LACK OF A CAP SHOULD
RESULT IN RENEWED THUNDERSTORM INITIATION ACROSS THE AREA AT PRIME
TIME (LATE AFTERNOON/EARLY EVENING). THERE IS SOME THREAT OF DAMAGING
WINDS...BUT LACK OF SHEAR PRECLUDES MUCH ELSE. A THREAT OF
THUNDERSTORMS WILL REMAIN THROUGH THE WEEKEND. AFTER SEVERAL DRY
DAYS EARLY NEXT WEEK...ANOTHER APPROACHING FRONT...FOLLOWED BY
RENEWED NORTHWESTERLY FLOW ALOFT ...WILL BRING FURTHER LOW PROBABILITIES
OF THUNDERSTORMS FROM MID-WEEK INTO NEXT WEEKEND.
WARM AND VERY HUMID CONDITIONS WILL CONTINUE...BUT CLOUDS AND A FEW
ROUNDS OF PRECIPITATION SHOULD KEEP TEMPERATURES IN THE LOWER AND MID
90S. #26
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 73 91 71 94 / 40 30 20 20
WACO, TX 74 92 71 94 / 20 20 0 0
PARIS, TX 72 88 69 93 / 40 30 20 20
DENTON, TX 72 91 71 94 / 40 30 20 0
MCKINNEY, TX 72 91 71 94 / 40 30 20 0
DALLAS, TX 74 92 72 94 / 40 30 20 20
TERRELL, TX 72 90 70 94 / 40 30 20 20
CORSICANA, TX 73 91 70 94 / 20 20 0 20
TEMPLE, TX 74 92 71 95 / 20 20 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
&&
Hazardous weather outlook, Jun 18, 2:07 PM CST, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
307 PM CDT FRI JUN 18 2004
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-191100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
307 PM CDT FRI JUN 18 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING NORTH OF
A BRECKENRIDGE...DALLAS FORT WORTH METROPLEX...TO CANTON LINE. THE
MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS AND LOCALLY
HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE NORTHERN
HALF OF NORTH TEXAS SATURDAY THROUGH SUNDAY AS A COLD FRONT LINGERS
NEAR THE RED RIVER. THERE IS ALSO A SLIGHT CHANCE OF
THUNDERSTORMS ACROSS ALL OF NORTH TEXAS TUESDAY THROUGH FRIDAY.
.SPOTTER CALL TO ACTION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING NORTH OF
A BRECKENRIDGE...DALLAS FORT WORTH METROPLEX...TO CANTON LINE.
In the hours before
Special weather statement, Jun 18, 10:31 AM CST, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1131 AM CDT FRI JUN 18 2004
TXZ093-181730-
GRAYSON-
1131 AM CDT FRI JUN 18 2004
...SIGNIFICANT WEATHER UPDATE...
AT 1131 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 5 MILES SOUTH OF POTTSBORO...OR 6 MILES NORTHWEST
OF SHERMAN...MOVING NORTHEAST AT 10 MPH.
BELLS...DENISON...POTTSBORO AND SHERMAN ARE IN THE PATH OF THIS
STORM.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM AS IT MOVES NORTHEAST ACROSS NORTHERN GRAYSON COUNTY.
Special weather statement, Jun 18, 1:15 PM CST, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
215 PM CDT FRI JUN 18 2004
TXZ091>095-182015-
COOKE-FANNIN-GRAYSON-LAMAR-MONTAGUE-
215 PM CDT FRI JUN 18 2004
...SIGNIFICANT WEATHER UPDATE...
AT 208 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL EXTENDING ALONG THE RED
RIVER FROM NOCONA IN MONTAGUE...TO JUST NORTH OF MARYSVILLE AND
GAINESVILLE...TO LAKE TEXOMA...TO NEAR POWDERLY IN LAMAR COUNTY
...MOVING EAST 20 MPH AND TRAINING OVER THE SAME AREAS ALONG THE
IMMEDIATE RED RIVER.
HENDRIX...ARTHUR CITY...DENISON...DEXTER...POTTSBORO...RINGGOLD
...ST. JO AND SUMNER ARE ALL IN THE PATHS OF THESE CLUSTER OF STORMS.
WITH STRONGER...STORMS...FREQUENT CLOUD TO GROUND LIGHTNING...VERY
HEAVY RAINFALL TO BETWEEN 1 AND 2 INCHES...PEA-SIZED HAIL...AND WIND
GUSTS TO 40 MPH CAN BE EXPECTED.
TAKE COVER INSIDE A STURDY SHELTER IF YOU LIVE IN THIS AREA UNTIL
THE STORMS DISSIPATE OR MOVE AWAY FROM THE AREA. STREET FLOODING IS
POSSIBLE. DO NOT DRIVE ACROSS FLOODED ROADWAYS.
Special weather statement, Jun 18, 3:25 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
425 PM CDT FRI JUN 18 2004
TXZ093-182230-
GRAYSON-
425 PM CDT FRI JUN 18 2004
...SIGNIFICANT WEATHER UPDATE...
AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL 4 MILES NORTHEAST OF
GUNTER...OR 10 MILES SOUTHWEST OF SHERMAN...EXTENDING NORTH TO NEAR
LAKE TEXOMA...MOVING EAST AT 10 MPH.
BELLS...DENISON...GUNTER...HOWE...POTTSBORO...SHERMAN...TOM BEAN AND
WHITEWRIGHT ARE IN THE PATH OF THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL IN EXCESS
OF 1 INCH...PEA-SIZED HAIL...AND WIND GUSTS TO 40 MPH CAN BE
EXPECTED FROM THIS CLUSTER OF STORMS.
Thunderstorm Wind, Grayson
- When
- June 18, 4:10 PM CST
- Where
- Grayson County, Howe
- Measured
- 60 kt (69 mph) estimated sustained
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.500, -96.617
The roof was torn off a small home and a garage door was blown in.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind and Lightning Strikes in Georgia, June 18, 2004$151,000 · 3 events
- Hail and Damaging Winds in Texas, June 18, 2004$110,000 · 1.75 in hail · 6 events
- Lightning Strike in Texas, June 18, 2004$50,000 · 1 event
- Flash Flooding and Damaging Winds in Kansas, June 18, 2004$29,000 · 56 kt wind · 8 events
- Flash Flood and Hail in Texas, June 18 to 19, 2004$35,000 · 1.75 in hail · 4 events
- Flash Flood and High Wind in Utah, June 18, 2004$30,000 · 60 kt wind · 2 events
- Flash Flooding and Hail in Texas, June 18 to 19, 20042 in hail · 22 events
- Damaging Wind in Washington, June 18, 2004$25,000 · 1 event
- Hail in Colorado, June 18 to 19, 20041.75 in hail · 10 events
- Lightning Strike in Arkansas, June 18, 20041 injured · 1 event
- Hail in Colorado, June 18, 20040.75 in hail · 7 events
- Tornado and Hail in Colorado, June 18, 2004F0 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410746.